Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 8, NWS Miami, FL

April 27, 2018Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 27, 2018, 4:08 PM EDT for Palm Beach County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2018, 4:08 PM EDT (20:08 UTC)
Expired
Apr 27, 2018, 4:23 PM EDT
In force
15 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 126 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2018-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2018-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WUUS52 KMFL 272008
SVRMFL
FLC099-272045-
/O.NEW.KMFL.SV.W.0008.180427T2008Z-180427T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
408 PM EDT FRI APR 27 2018

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northeastern Palm Beach County in southeastern Florida...

* Until 445 PM EDT.

* At 408 PM EDT, a severe thunderstorm was located over Loxahatchee
  Groves, or near Wellington, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach and
  Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2667 8003 2661 8028 2677 8037 2692 8015
      2669 8003
TIME...MOT...LOC 2008Z 244DEG 8KT 2673 8026 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

RAG
1 follow-up statement
522 
WWUS52 KMFL 272023
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
423 PM EDT FRI APR 27 2018

FLC099-272033-
/O.CAN.KMFL.SV.W.0008.000000T0000Z-180427T2045Z/
Palm Beach FL-
423 PM EDT FRI APR 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However gusty winds and heavy rain are still
possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.

LAT...LON 2667 8003 2661 8028 2677 8037 2692 8015
      2669 8003
TIME...MOT...LOC 2021Z 244DEG 8KT 2674 8023 

$$

RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:10 PM EDT, 58 minutes earlier.

Area forecast discussion, Apr 27, 3:10 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Miami FL
310 PM EDT Fri Apr 27 2018

.DISCUSSION...
A weak cold front is approaching the area. As it does, an old
stalled boundary is being lifted northward, allowing moisture to
return to the region today. Along with the moisture, shower and
thunderstorm develop is occurring across South Florida. This
mornings sounding was still showing limited moisture, with PWATs
at 1.12. However, the GFS is showing the PWATs will be on the rise
through the day, climbing to over 1.8 inches, which is apparent
with the convective development. Looking at the sounding from Key
West, the CAPE was over 2600 Joules, along with PWATs of 1.76
inches, coinciding with what the GFS showed advecting into the
area. The freezing level was over 13000 ft on both EYW and MIA
soundings, leaning toward perhaps small hail or moderate hail at
best. The NCAPE was .28, indicating good vertical velocity, which
could lead to some strong downbursts when the storms collapse. It
also would indicate the storms may be persistent over time. So,
the PoPs have been raised over a greater area of the CWA, as well
as the chance of thunderstorms. There is also a chance of isolated
tornados.

After 00z, models are indicating much of the convection will move
offshore, and along the Atlantic coast. Overnight, the front
should move through the CWA, and push most of the convection out
of the Marine area as well.

Behind the front, high pressure is forecast to build to the west.
for the weekend. However, the models are also indicating another
boundary will move through late Sunday, bringing a reinforcing
shot of dry air as a stronger ridge builds to the north. This
strong ridge will absorb the high to the west, and is forecast to
settle off the north Florida coast. This will bring an easterly
flow back to SOuth Florida for the week. As for precipitation, it
will be mostly quiet from Saturday on, with the exception of a
periodic slight chance for showers of the marine areas. There is
also a slight chance for a shower in the Lake region on Sunday and
Sunday night, although it may be too dry for anything but light
accumulations.

In summary, a cold front moving through tonight, with showers and
thunderstorms for much of South Florida this evening, exiting
tonight, to the east. Then mostly warm, quiet, and dry through
the remainder of the forecast period.

&&

.MARINE...
A cold front is forecast to bring showers and thunderstorms to the
South Florida waters today and tonight, with the convection
pushing eastward overnight. Behind the front, high pressure will
build, bringing mostly quiet weather to the area, with only a
slight chance periodically through the week.

An east wind is forecast to develop with the high on Sunday, and
persist through the week. The wind across the South Florida waters
is forecast to increase to around 15 kts, which would cause seas
to build up to around 5 ft in the Atlantic waters of South
Florida.

&&

.AVIATION...
Scattered showers and thunderstorms expected to continue
developing east across South FL during the afternoon and
persist into the evening before a weak cold front clears
out the activity later overnight. A few storms could be
strong. VFR should prevail except very brief MVFR possible
in passing storms. Wind will be VRB with possible gusty
winds due to any storms that approach the terminals.

&&

.BEACH FORECAST...
The is a Beach Hazard Statement for coastal northern Collier
County for a Red Tide bloom. This may lead to high respiratory
irritation.

&&

.FIRE WEATHER...
A dry air mass is forecast to move in behind tonight's cold
front. This is leading to forecast minimum RH values to be in the
30s from tomorrow, through the week. There is a possibility of
localized areas seeing RH values dip into the 20s as well. The 20
ft wind is forecast to remain below 15 mph through the week, well
below critical levels for fire wx concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  87  66  82  68 /  60  40   0  10
Fort Lauderdale  87  70  86  72 /  70  70  10  10
Miami            88  69  84  70 /  70  70  10  10
Naples           84  68  83  66 /  20  10   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Sunday evening for FLZ069.

AM...None.
GM...None.
&&

DISCUSSION...13
MARINE...13
AVIATION...67/MT
BEACH FORECAST...13
FIRE WEATHER...13
Hazardous weather outlook, Apr 27, 3:48 AM EDT, 12 hours 20 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
348 AM EDT Fri Apr 27 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
272000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
348 AM EDT Fri Apr 27 2018

...A Few East Coast Strong Storms Possible Today...
...Waterspouts Possible Over the Local Atlantic Waters...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms will continue to
lift north across the local Gulf and Atlantic waters early this
morning. This activity is expected to spread inland through the
morning hours, focusing along the east coast metro later this
afternoon and evening. In addition to frequent lightning, a few
strong thunderstorms are possible with gusty winds, small hail, and
locally heavy rainfall.

Waterspouts: Isolated waterspouts are possible on the Atlantic
waters today.

Wind: A few strong storms are possible today, mainly over the local
Atlantic waters this morning and along the east coast metro later
today as activity interacts with the east coast seabreeze. Wind gusts
up to 50 mph will be possible with the strongest storms.

Hail: A few of the strongest thunderstorms, mainly along the east
coast metro and Atlantic adjacent waters, will be capable of
producing small hail.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Strengthening high pressure to our north is expected to bring
deteriorating marine conditions over the local Atlantic next week in
addition to an increasing threat for rip currents along the east
coast beaches.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Apr 27, 3:08 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT FRI APR 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND GST     1 ESE PARKLAND          26.31N  80.22W
04/27/2018  M50 MPH          BROWARD            FL   MESONET

            A THUNDERSTORM WIND GUST OF 50 MPH / 43 KNOTS WAS
            RECORDED BY THE WEATHERBUG MESONET...PRKLN... LOCATED AT
            WESTGLADES MS AT 237PM EDT.

&&

EVENT NUMBER MFL1800077

KELLY
Local storm report, Apr 27, 3:27 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT FRI APR 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TORNADO          1 ENE CORAL SPRINGS     26.28N  80.25W
04/27/2018                   BROWARD            FL   TRAINED SPOTTER

            THIS IS A PRELIMINARY REPORT... A TRAINED SPOTTER
            CALLED TO REPORTED A TORNADO IN THE CORAL SPRINGS/
            MARGATE AREA NEAR UNIVERSITY DRIVE AND WILES ROAD. ONCE
            AGAIN THIS IS A PRELIMINARY REPORT

&&

EVENT NUMBER MFL1800078

KELLY
Local storm report, Apr 27, 3:41 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT FRI APR 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND GST     2 W LIGHTHOUSE POINT    26.27N  80.12W
04/27/2018  M50 MPH          BROWARD            FL   MESONET

            A THUNDERSTORM WIND GUST OF 50 MPH / 43 KNOTS WAS
            RECORDED BY THE WEATHERBUG MESONET SITE...PBNBM...
            LOCATED AT NORTH BROWARD MEDICAL CENTER AT 316 PM EDT.

&&

EVENT NUMBER MFL1800079

KELLY
Local storm report, Apr 27, 3:44 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT FRI APR 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND GST     1 WSW DEERFIELD BEACH   26.30N  80.12W
04/27/2018  M50 MPH          BROWARD            FL   MESONET

            A THUNDERSTORM WIND GUST OF 51 MPH / 44 KNOTS WAS
            RECORDED BY THE WEATHERBUG MESONET SITE... DFBS1 ...
            LOCATED AT THE DEERFIELD BEACH FIRE RESCUE STATION102
            MOC AT 307 PM EDT.

&&

EVENT NUMBER MFL1800080

KELLY
Special weather statement, Apr 27, 3:48 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
348 PM EDT FRI APR 27 2018

FLZ068-168-272030-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
348 PM EDT FRI APR 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 430 PM EDT...

* At 347 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Port Of Palm Beach, or over
  Riviera Beach, moving northeast at 15 mph.

* Small hail and winds in excess of 45 mph will be possible with this
  storm.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
  Beach, Juno Beach, North Palm Beach, Lake Park, Port Of Palm Beach,
  Juno Ridge, Downtown West Palm Beach, Mangonia Park, Fau North
  Campus, Lakeside Green and Westgate-Belvedere Homes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2669 8007 2680 8017 2696 8000 2684 7977
TIME...MOT...LOC 1947Z 225DEG 15KT 2679 8005

67
Special weather statement, Apr 27, 3:53 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
353 PM EDT FRI APR 27 2018

FLZ067-068-272030-
Inland Palm Beach County FL-Metro Palm Beach County FL-
353 PM EDT FRI APR 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 430 PM EDT...

* At 352 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Loxahatchee Groves, or near
  Wellington. This storm was slowly moving northeast at 5 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph will be
  possible with this storm.

* Locations impacted include...
  West Palm Beach, Wellington, Palm Beach Gardens, Greenacres, Royal
  Palm Beach, Haverhill, Palm Beach International Airport, Schall
  Circle, Royal Palm Estates, Lake Belvedere Estates, Golden Lakes,
  North County Airport, Loxahatchee Groves, Lion Country Safari Park,
  Gun Club Estates, The Acreage, Loxahatchee NWR, Plantation Mobile
  Home Park, Caloosa and Stacey Street.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2659 8031 2674 8043 2690 8025 2668 8008
TIME...MOT...LOC 1952Z 236DEG 4KT 2671 8031

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:27 AM EDTSpecial Marine WarningMFL48 min
Apr 27, 2:39 PM EDTTornado WarningMFLBroward, Palm Beach19 min
Apr 27, 2:55 PM EDTSpecial Marine WarningMFL65 min
Apr 27, 2:55 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach35 min
Apr 27, 3:44 PM EDTSpecial Marine WarningMFL31 min
Apr 27, 3:48 PM EDTSpecial Weather StatementMFLMartin42 min
Apr 27, 3:53 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Apr 27, 4:18 PM EDTSpecial Marine WarningMFL57 min
Apr 27, 4:21 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Apr 27, 4:30 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach109 min
Apr 27, 4:32 PM EDTSpecial Marine WarningMFL43 min
Apr 27, 5:27 PM EDTSpecial Marine WarningMFL33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.